Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 41, NWS Lincoln, IL

April 10, 20174 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 4:56 AM CDT for 4 counties in Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 4:56 AM CDT (09:56 UTC)
Expired
Apr 10, 2017, 5:45 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Knox County, IL, Mason County, IL, Peoria County, IL

The radar

The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:03 AM CDTTSTM WND GST 50Farmington, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS53 KILX 100956
SVRILX
ILC057-095-125-143-101045-
/O.NEW.KILX.SV.W.0041.170410T0956Z-170410T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
456 AM CDT MON APR 10 2017

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Fulton County in west central Illinois...
  Southeastern Knox County in west central Illinois...
  Northern Mason County in central Illinois...
  Southwestern Peoria County in central Illinois...

* Until 545 AM CDT

* At 456 AM CDT, a severe thunderstorm was located near New
  Philadelphia, or 14 miles northwest of Lewistown, moving east at 55
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Pekin, Canton, Lewistown, Bartonville, Farmington, Elmwood, Cuba,
  Hanna City, Glasford, Trivoli, Avon, Yates City, Vermont, St.
  David, Fairview, Ipava, London Mills, Table Grove, Kingston Mines
  and Dunfermline.

This includes Interstate 74 between mile markers 77 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4071 9044 4079 9006 4082 8977 4057 8965
      4055 8968 4056 8970 4055 8978 4052 8986
      4050 8989 4044 8991 4040 8998 4028 9043
      4052 9045
TIME...MOT...LOC 0956Z 254DEG 48KT 4048 9040 

HAIL...1.00IN
WIND...60MPH
 
$$

Smith
3 follow-up statements
447 
WWUS53 KILX 101018
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
518 AM CDT MON APR 10 2017

ILC095-101026-
/O.CAN.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Knox-
518 AM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4071 9026 4071 8999 4082 8977 4057 8965
      4055 8968 4056 8970 4055 8978 4052 8986
      4050 8989 4044 8991 4040 8998 4037 9015
      4051 9018
TIME...MOT...LOC 1016Z 249DEG 54KT 4062 8997 

$$

ILC057-125-143-101045-
/O.CON.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Fulton-Mason-Peoria-
518 AM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN FULTON...NORTHERN MASON AND SOUTHWESTERN PEORIA
COUNTIES...

At 516 AM CDT, a severe thunderstorm was located just east of 
Canton, moving east at 55 to 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pekin, Lewistown, Bartonville, Farmington, Hanna City, Glasford, 
Trivoli, St. David, Fairview, London Mills, Kingston Mines, 
Dunfermline, Mapleton, Bryant, Norris, Banner, Smithville, Fiatt and 
Little America.

This includes Interstate 74 between mile markers 79 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4071 9026 4071 8999 4082 8977 4057 8965
      4055 8968 4056 8970 4055 8978 4052 8986
      4050 8989 4044 8991 4040 8998 4037 9015
      4051 9018
TIME...MOT...LOC 1016Z 249DEG 54KT 4062 8997 

HAIL...1.00IN
WIND...60MPH
 
$$

Smith
367 
WWUS53 KILX 101033
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
533 AM CDT MON APR 10 2017

ILC057-101042-
/O.CAN.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Fulton-
533 AM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
      4051 8987 4043 8992 4041 8997 4044 8993
      4051 8988 4058 8987 4062 8988 4063 8999
      4071 8999 4082 8977
TIME...MOT...LOC 1032Z 254DEG 48KT 4068 8969 

$$

ILC125-143-101045-
/O.CON.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Mason-Peoria-
533 AM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN MASON AND SOUTHWESTERN PEORIA COUNTIES...

At 532 AM CDT, a severe thunderstorm was located over Bellevue, or
near Peoria, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pekin, Bartonville, Hanna City, Glasford, Trivoli, Kingston Mines,
Mapleton and Smithville.

This includes Interstate 74 between mile markers 79 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
      4051 8987 4043 8992 4041 8997 4044 8993
      4051 8988 4058 8987 4062 8988 4063 8999
      4071 8999 4082 8977
TIME...MOT...LOC 1032Z 254DEG 48KT 4068 8969 

HAIL...1.00IN
WIND...60MPH
 
$$

Smith
571 
WWUS53 KILX 101036
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
536 AM CDT MON APR 10 2017

ILC125-143-101045-
/O.EXP.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Mason-Peoria-
536 AM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MASON AND
SOUTHWESTERN PEORIA COUNTIES WILL EXPIRE AT 545 AM CDT...
        
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
      4051 8987 4043 8992 4041 8997 4044 8993
      4051 8988 4058 8987 4062 8988 4063 8999
      4071 8999 4082 8977
TIME...MOT...LOC 1035Z 254DEG 48KT 4069 8966 

$$

Smith

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:32 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 10, 3:32 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
332 AM CDT Mon Apr 10 2017

.SHORT TERM...(Today and tonight)
ISSUED AT 332 AM CDT Mon Apr 10 2017

Most of central and southeast IL has been dry so far early this
morning with recent band of convection appearing nw of the IL river.
Breezy ssw winds and mostly cloudy skies keeping mild temps in the
mid to upper 60s, with Effingham still at 70F. Main area of
convection over northern MO and southern IA associated with a small
MCS ahead of a compact short wave trof over SD/NE. Hi-resolution
models gradually weaken this strong to locally severe convection
with some hail as it tracks eastward into central IL thru the
morning, mainly affecting western/nw half of CWA. 1000 mb surface
low pressure near La Crosse, WI will weaken as it track into
northern lower MI by 18Z/1 pm today. Another surface low pressure
about 1007 mb ejects ne from southeast KS into nw IL this afternoon
and pulling cold front se toward the IL river by early evening. Air
mass to destabilize ahead of cold front over central IL during
this afternoon as MLCapes rise to 1000-1500 J/kg. SPC has marginal
risk across much of CWA this afternoon into mid evening, while
slight risk is in northeast IL ne of Marshall county. Another mild
day in the 70s ahead of the cold front today with breezy sw winds
gusting to 25-35 mph. Good chances of showers and t thunderstorms
this evening especially east of the IL river, then diminishing
overnight, with just isolated convection southeast of I-70 by late
tonight as cold front moves se of IL and approaching the ohio
river by dawn Tue. Lows tonight range from lower 40s nw of the IL
river, to 50-55F southeast of I-70.

&&

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 332 AM CDT Mon Apr 10 2017

Pacific high pressure over the central and northern Rockies to drift
east into the eastern Plains on Tue, across IL Tue night and over
lower MI and ohio river valley on Wed. This to bring a dry
conditions to CWA from Tue thru Wed evening. More sunshine expected
Tue through nw winds to cool temps closer to normal with highs
around 60F northern CWA and mid to upper 60s in southeast IL. Lows
Tue night around 40F northern CWA and near 45F by Lawrenceville. A
fair amount of sunshine expected Wed with winds becoming se and to
warm temps up a bit. Highs Wed into the mid 60s from I-74 ne and
upper 60s to near 70F sw of I-74. Not as cool Wed night as clouds
increase and se flow, with lows in the upper 40s/lower 50s.

Models bring a weakening frontal boundary and weak surface low
pressure of 1015 mb into central IA by dawn Thu. This to spread
chances of showers and isolated thunderstorms into western CWA
overnight Wed night and over area on Thu as weakening front moves
into area. Highs Thu in the upper 60s and lower 70s. Most areas
should be dry Thu night and only carries slight pops in northern
CWA.

Upper level ridge building into IL by dawn Friday and this to help
lift front back north as warm front and return chances of showers
and thunderstorms from sw to ne, with highs in the low to mid 70s on
Friday.Saturday appears to be the warmest day with highs 75-80F and
continued chances of showers and thunderstorms. The frontal boundary
appears to push back south into area on Easter Sunday with lingering
chances of convection. Temperatures starting to cool a bit
especially northern CWA where highs around 70F while mid 70s in
southeast IL but still staying above normal for mid April.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1253 AM CDT Mon Apr 10 2017

Continued LLWS overnight until 10-12Z across the central IL
airports with 2k ft SW winds of 45-55 kts and strongest at CMI.
Continued slower trends of bringing in convection chances later
tonight into Monday. Have PIA with VCTS starting at 10-11Z, along
I-55 at 11-12Z and 12-14Z at DEC and CMI. Though eastern airports
will likely just see a few showers this morning, then those areas
from I-55 east have VCTS Mon afternoon after 19Z. Most central IL
airports will have VFR conditions thought could see better
chances of MVFR ceilings around 2.5k ft at PIA during the day Monday.
Breezy SSW winds continue through Monday with gusts of 25-30 kts.
Then cold front to push se through PIA 23-24Z, to I-55 around 01Z
and to DEC and CMI from 02-03Z with winds veer WSW and
diminishing to 8-13 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Apr 10, 4:44 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
444 AM CDT Mon Apr 10 2017

ILZ027>031-036-037-040-041-047>050-111100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
444 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor to Moderate flooding will continue along the Illinois River
through this week.

Scattered thunderstorms will occur across the area today as a cold
front slowly tracks across the region. A few of the storms will be
capable of producing strong wind gusts along with hail around nickel
size. It appears there may be two periods of thunderstorms today,
one this morning and the other threat will be this afternoon as
the cold front pushes across the area.

The threat for thunderstorms will shift to our east after 500 pm
this afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be late Wednesday night
into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed early this morning and possibly
again during the mid afternoon hours if additional thunderstorms
redevelop along the cold front.

ILZ038-042>046-051>057-061-111100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
444 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

A cold front is expected to push across the area late this
afternoon into this evening bringing the threat for scattered
thunderstorms to east central Illinois. A few of the storms will
be capable of producing strong wind gusts and hail.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into early this
evening. Current indications suggest if activation is needed the
primary time frame would be from 300 pm until 800 pm this evening.

ILZ062-063-066>068-071>073-111100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
444 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor flooding is expected to continue along the Little Wabash
river through tonight and along the Wabash river into next week.

A cold front is expected to push across the area this evening
bringing the threat for scattered thunderstorms to east central
Illinois. A few of the storms will be capable of producing strong
wind gusts and hail later this afternoon into the evening hours.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into early this
evening. Current indications suggest if activation is needed the
primary time frame would be from 400 pm until 10 pm this evening.

Smith

In the hours before

Special weather statement, Apr 10, 4:17 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Lincoln IL
417 AM CDT MON APR 10 2017

ILZ027-029-101000-
Peoria-Knox-
417 AM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 500 AM
CDT...

At 416 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Monmouth, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Galesburg, Abingdon, Knoxville, Wataga, Oneida, Altona, Victoria,
Elmore, East Galesburg, Henderson, Dahinda, Snake Den Hollow and
Galesburg Airport.

This includes Interstate 74 between mile markers 41 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4115 8999 4098 8999 4097 8994 4078 9044
      4101 9044 4115 9015
TIME...MOT...LOC 0916Z 239DEG 49KT 4087 9051

Smith
Special weather statement, Apr 10, 4:47 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
447 AM CDT MON APR 10 2017

ILZ027-029-036-037-101030-
Tazewell-Peoria-Knox-Fulton-
447 AM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...SOUTHERN KNOX AND
WESTERN PEORIA COUNTIES UNTIL 530 AM CDT...

At 446 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Philadelphia, or 10 miles east of Macomb, moving east at 55 mph.
Another strong storm was located just west of London Mills and was
tracking east at 55 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these thunderstorms.

Locations impacted include...
Canton, Lewistown, Abingdon, Farmington, Elmwood, Cuba, Trivoli,
Avon, Yates City, St. David, Williamsfield, Fairview, Ipava, London
Mills, Maquon, Gilson, Table Grove, Dunfermline, Bernadotte and
Smithfield.

This includes Interstate 74 between mile markers 60 and 71.

LAT...LON 4046 8985 4032 9045 4080 9044 4096 8994
TIME...MOT...LOC 0946Z 254DEG 49KT 4046 9049

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:17 AM CDTSpecial Weather StatementILXKnox43 min
Apr 10, 4:47 AM CDTSpecial Weather StatementILXFulton43 min
Apr 10, 5:08 AM CDTSpecial Weather StatementILXMarshall52 min
Apr 10, 5:30 AM CDTSpecial Weather StatementILXCass45 min
Apr 10, 5:50 AM CDTSpecial Weather StatementILXMorgan, Scott40 min
Apr 10, 7:37 AM CDTSpecial Weather StatementILXChampaign, Vermilion38 min
Apr 10, 7:40 AM CDTSevere Thunderstorm WarningILXVermilion32 min
Apr 10, 11:31 AM CDTSpecial Weather StatementILXEdgar44 min
Apr 10, 11:57 AM CDTSevere Thunderstorm WarningILXEdgar, Vermilion18 min
Apr 10, 1:51 PM CDTSpecial Weather StatementILXShelby24 min
Apr 10, 2:16 PM CDTSpecial Weather StatementILXFulton29 min
Apr 10, 2:18 PM CDTSpecial Weather StatementILXClay, Effingham27 min
Apr 10, 2:25 PM CDTSevere Thunderstorm WarningILXFulton, Knox50 min
Apr 10, 2:28 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper32 min
Apr 10, 2:38 PM CDTSpecial Weather StatementILXMorgan37 min
Apr 10, 2:48 PM CDTSevere Thunderstorm WarningILXClark27 min
Apr 10, 3:02 PM CDTSevere Thunderstorm WarningILXFulton, Peoria43 min
Apr 10, 3:09 PM CDTSevere Thunderstorm WarningILXMorgan, Scott51 min
Apr 10, 3:19 PM CDTSpecial Weather StatementILXMenard41 min
Apr 10, 3:37 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford11 min
Apr 10, 3:45 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford45 min
Apr 10, 3:55 PM CDTSpecial Weather StatementILXSangamon35 min
Apr 10, 4:09 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon16 min
Apr 10, 4:52 PM CDTSpecial Weather StatementILXSangamon38 min
Apr 10, 5:25 PM CDTSpecial Weather StatementILXMacon35 min
Apr 10, 6:37 PM CDTSpecial Weather StatementILXChristian23 min
Apr 10, 6:54 PM CDTSpecial Weather StatementILXChristian, Shelby21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.